Melanoma Tx Tied to Neurologic Disorder

Source: Medpage Today, July 2016

Researchers reported two cases of demyelinating polyradiculoneuropathy after treatment with pembrolizumab (Keytruda) for advanced melanoma.

The report, in a letter published Wednesday in the New England Journal of Medicine, raises concerns about serious, perhaps irreversible, and previously unknown adverse effects from this class of drug, which targets the PD-1 immune checkpoint pathway. These immunotherapies, offering a whole new way of attacking cancer, have generated excitement across the oncology community in recent years.

The first patient was receiving treatment for recurrent nasal-cavity melanoma, and developed symptoms consistent with Guillain-Barré syndrome 8 weeks after beginning pembrolizumab therapy (2 mg/kg every 3 weeks), according to Philippe Saiag, MD, PhD, of Versailles Saint-Quentin-en-Yvelines University in Versailles, France, and colleagues.

read the original full article

Melanoma Google Alerts

Melanoma Google Alerts is a summary of daily articles found in print and on the internet. The articles do not necessarily represent the views of Melbourne Melanoma Project

News Archives

News Categories